Guide for your Navagraha Temples Visit, Tanjore-Kumbakonam-Mayiladuthurai Belt

Home Forums Travel Guide for your Navagraha Temples Visit, Tanjore-Kumbakonam-Mayiladuthurai Belt

This topic contains 2 replies, has 2 voices, and was last updated by  Ganesh 3 years, 11 months ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #338

    Kannan M
    Participant

    The Kumbakonam-Tanjore-Mayiladuthurai belt of Tamilnadu has nine temples each having one of the navagrahas as the special moorthi. All of these temples are very famous and visited by hundreds of thousands of pilgrims every year. This is definitely a must to cover region.

    The town of Kumbakonam is at the center of these temples. So if you are planning to cover navagraha temples, you must plan one night’s stay at Kumbakonam.

    Kumbakonam is very well connected from Bangalore and Chennai by buses and trains. Nearest airport is Trichy, which is 100 KMs from Kumbakonam.

    The following itinerary assumes that, you reach Kumbakonam by 6AM and depart from Kumbakonam by 7PM.

    Day 01 (North and East Corridor):

    1) You arrive at Kumbakonam by bus or train and check in at your hotel by 6AM.
    2) Book a taxi immediately for a day trip starting at 8 AM. Non AC vehicles should be available at a rate of Rs. 10 – Rs. 12 per KM with minimum commitment of 200 KMs per day.
    3) Refresh, have breakfast and start your trip by 8AM (Sharp). If possible, try to start even at 7.30AM.

    4) At 15 KMs from Kumbakonam, you will arrive at Suriyanaar (Sun) temple. You will need minimum one hour in this temple if you want to do navagraha pooja. Or you can skip this and only do archana to main deity. On auspicious days, this temple might be crowded and you need to stand in a queue. So plan an average one hour need to cover this temple.

    5) Once you are done with this temple, travel for 3 KMs to reach Kanjanoor (Venus) temple. This temple can be covered in 30 minutes.

    6) If you are on schedule as above, by now you clock will be ticking at 10AM. Now it is time to travel some 40 KMs and reach vaitheeshwaran temple (Sevvai – Mars). You will reach here by 10.45 to 11AM. That temple is really HUGE. You need to plan a minimum of 1.5 hours to fully cover the temple. By the time you complete, it will be 12.15PM and all the temples will be closed by 12PM.

    7) Once you cover Vaitheeshwaran temple, take a lunch brake. There are some restaurants in that town itself (very moderate, home type restaurants). Or you can go back to Mayiladuthurai which has some good restaurants. You have time until 3.15PM to do this.

    8) Now head towards Thiruvengadu – Bhudhan – Mercury temple. This is at 16 KMs from Vaitheeshwaran temple. Complete archanas to Mercury god. Time now will be 4.45PM to 5 PM.

    9) Head towards Keela perum pallam (Kedhu) which is approximately at 10 KMs. You will reach here by 5.30 PM and plan 30 minutes.

    10) Start from Keela perum pallam at 6PM and head towards thiru nallaru (Saturn temple) – 40 KMs drive. You will reach there by 6.45PM. This temple may be really, really crowded. If you are lucky, you may be able to complete your archanas within 1 hour. Otherwise it may go to even 2 hours.

    11) Now, look at your watch. If it is still somewhere around 7.45PM, you stand a chance to cover one more temple – Thiru Nageshwaram (Raghu temple). That town is approximately at 45 KMs from Thirunallar.

    #339

    Kannan M
    Participant

    Day 02

    Be prepared to start from your hotel by 7.00AM, as otherwise you may not be able to cover all places properly. Book a taxi in advance previous night only. You can extend the services of driver of day 01 itself if you were happy with him.

    Did you already cover Thiru Nageshwaram on day-01? If not, first drive to that temple. It is at a distance of 6 KM. The temple is big so plan for a minimum one hour and do necessary Raaghu special poojas. You may be able to finish this by 8.15AM.

    Now head towards Alangudi Guru temple. That will be a drive of 20 KMs and will take a minimum 30 minutes. This is also a very famous temple and might be crowded a bit. So plan for a minimum of 1 hour at this temple. You can plan to come out of this temple by 10.45 AM if you follow this schedule.

    Now, the last temple in navagraha list is Moon. You need to now travel for a distance of 45 KM towards Thingaloor. This is a village temple and they sharply close at 12 PM. So, you need to really be on schedule. If you start at 10.45 AM sharp from Alangudi, you will be here by 11.15 AM. So you have 45 minutes to cover this temple, which is good enough. By the time you complete this temple, it will be 12 PM and all temples in this region will be closed and again open at 4 PM only.

    Once you complete Navagraha temple visit in this itinerary, you will still have half a day left. This is what you could do in this half day.

    1) Option 01: From Thingaloor, drive towards Tanjore. (16 KM). You can visit the famous Big Temple. Please note, inside temple will be closed. You can only see outside pragraharams. Or, have lunch at Tanjore, relax, wait until 4 PM and see this temple completely.

    2) Option 02: From Thingaloor, head back towards Kumbakonam. Have lunch, relax at your hotel and come back to Swamimalai one of the 6 famous abodes of lord Subramanya. (Known as Aru Padai Veedu).

    You need to trim Option 01 or option 02 according to when your return train/ bus is. For example, Kumbakonam – Bangalore train departs Kumbakonam at 6 PM, so you can not afford to wait until 4PM to cover Swamimalai or Tanjore.

    Enjoy your pilgrim trip and comment here about your experience!

    Regards
    Kannan

    #340

    Ganesh
    Member

    Dear Kannan,

    That is really a fantastic writing about Navagraha tour of Tamil Nadu. I am a moderate believer. However, this pilgrim tour looks very interesting and I am sure there is something for everyone to enjoy.

    I may plan a tour in 2014 summer and I will add my comment after that trip.

    thanks
    Ganesh

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.

Posted in
Deals in Bangalore, Chennai, Delhi, Mumbai and Hyderabad
Optimization WordPress Plugins & Solutions by W3 EDGE